Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 68, NWS Lincoln, IL

July 12, 2008Menard County, Illinois

NWS Lincoln, IL issued this river flood warning at Jul 12, 2008, 10:45 AM CDT for Menard County, Illinois. It took effect at Jul 12, 2008, 12:13 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2008, 10:45 AM CDT (15:45 UTC)
In effect from
Jul 12, 2008, 12:13 PM CDT
Expired
Jul 12, 2008, 8:45 PM CDT
In force
9 hr
Issued by
NWS Lincoln, IL
Flood severity
Moderate

County Menard County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Petersburg (PETI2).

Action stage
18 ft
Minor stage
23 ft
Moderate stage
24 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05578000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 121545
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1045 AM CDT SAT JUL 12 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY

BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN ACROSS THE SANGAMON RIVER
BASIN OVER THE PAST 24 HOURS...LEADING TO SUBSTANTIAL RISES ALONG THE
SANGAMON RIVER.  ADDITIONAL RAINFALL IS EXPECTED TODAY...WHICH WILL
ONLY ADD TO THE POTENTIAL FLOODING SITUATION.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC129-130545-
/O.NEW.KILX.FL.W.0068.080712T1713Z-080713T0822Z/
/PETI2.2.ER.080712T1713Z.080713T0000Z.080713T0222Z.NO/
1045 AM CDT SAT JUL 12 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER AT PETERSBURG.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 AM SATURDAY THE STAGE WAS 19.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 24.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TONIGHT.
* IMPACT...AT 25.0 FEET...SOME RESIDENCES ON THE EAST SIDE OF 
  PETERSBURG FLOOD.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

SANGAMON RIVER
 PETERSBURG        23  19.0 SAT 9 AM    19.6   17.3   16.4



$$

BARNES
1 follow-up statement
000 
WGUS83 KILX 130145
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
845 PM CDT SAT JUL 12 2008
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  SANGAMON RIVER AT PETERSBURG AFFECTING MENARD COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE 
EXPECTED TO SLOWLY FALL.

SINCE FLOODING IS NO LONGER FORECAST...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC129-130215-
/O.CAN.KILX.FL.W.0068.000000T0000Z-080713T0822Z/
/PETI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
845 PM CDT SAT JUL 12 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SANGAMON RIVER AT PETERSBURG.
* AT 500 PM SATURDAY THE STAGE WAS 19.6 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST AROUND 19.8 FEET OVERNIGHT.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

SANGAMON RIVER
 PETERSBURG        23  19.6 SAT 5 PM    18.2   16.5   16.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 12, 10:37 AM CDT, 8 minutes earlier.

Area forecast discussion, Jul 12, 10:37 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1037 AM CDT SAT JUL 12 2008

.DISCUSSION...
ISSUED 1037 AM CDT SAT JUL 12 2008

COMPLEX WEATHER SCENARIO IS SHAPING UP ACROSS CENTRAL ILLINOIS
TODAY...MAINLY CENTERING AROUND THE THREAT FOR SEVERE WEATHER THIS
AFTERNOON AND EVENING. SYNOPTIC COLD FRONT IS CURRENTLY
APPROACHING THE MISSISSIPPI RIVER...WHILE A LARGE OUTFLOW BOUNDARY
FROM OVERNIGHT CONVECTION STRETCHES FROM NEAR JACKSONVILLE...TO
EFFINGHAM...TO ROBINSON. THE ATMOSPHERE ACROSS MUCH OF THE KILX
CWA HAS TEMPORARILY STABILIZED...HOWEVER WITH PLENTY OF BREAKS IN
THE OVERCAST OCCURRING...EXPECT RE-NEWED DESTABILIZATION OVER THE
NEXT FEW HOURS. MAIN QUESTION WILL BE WHERE STORMS WILL FIRE. AT
THIS POINT...IT APPEARS THE OUTFLOW BOUNDARY MAY BE THE BEST BET
INITIALLY...WITH DEVELOPMENT ALONG THE ACTUAL COLD FRONT LATER IN
THE AFTERNOON. BASED ON SPEED OF COLD FRONT AND 12Z MODEL
OUTPUT...BEST CHANCE FOR SEVERE LOOKS TO BE EAST OF I-55 BETWEEN
2 PM AND 10 PM. CURRENT GRIDS FEATURE LIKELY POPS THROUGHOUT THE
DAY AND THIS STILL LOOKS GOOD. THANKS TO THE PRESENCE OF THE
OUTFLOW BOUNDARY...TEMPS ACROSS THE AREA VARY GREATLY...FROM THE
LOWER 70S IN THE CHAMPAIGN AREA TO THE UPPER 80S SOUTH OF THE
BOUNDARY NEAR LAWRENCEVILLE. HAVE MADE MAJOR CHANGES TO THE HOURLY
TEMP/DEWPOINT GRIDS TO REFLECT THIS...BUT MADE NO CHANGES TO THE
AFTERNOON HIGH TEMPS. NO ZONE UPDATE IS NEEDED AT THIS TIME.

BARNES
&&

.AVIATION...
ISSUED 615 AM CDT SAT JUL 12 2008

COLD FRONT MOVING THROUGH CENTRAL IOWA WILL REACH PIA AROUND 21Z
TODAY AND PASS THROUGH THE REMAINDER OF THE AREA BEFORE 03Z SUN.
TSTMS HAVE BEEN COMMON THIS MORNING FAR AHEAD OF THE FRONT...AND
THIS ACTIVITY SHOULD DECREASE LATER THIS MORNING. NEW CONVECTIVE
DEVELOPMENT WILL THEN TAKE PLACE AROUND 18Z AND CONTINUE UNTIL
FRONTAL PASSAGE. CONDITIONS ARE EXPECTED TO BE MAINLY VFR OUTSIDE OF
CONVECTION...WITH MOST CLOUDS AND PRECIPITATION CLEARING PIA BY 03Z
SUN AND MOVING SE OF SPI/DEC/CMI 05Z-08Z SUN.

04
&&

.PREV DISCUSSION...
ISSUED 330 AM CDT SAT JUL 12 2008

FORECAST CONCERN IS SHOWER AND THUNDERSTORM CHANCES AND HEAVY RAIN
THREAT AND SLIGHT CHANCE OF SEVERE STORMS TODAY AND INTO TONIGHT
ACROSS CENTRAL AND SOUTHEAST IL AS A STONG COLD FRONT MOVES SE
ACROSS ILLINOIS. 00Z SHORT RANGE FORECAST MODELS ARE IN PRETTY
GOOD AGREEMENT NEXT SEVERAL DAYS WITH A DRY STRETCH OF WEATHER
STILL ANTICIPATED DURING THE EARLY AND MIDDLE PART OF NEXT WEEK.

RADAR MOSAIC SHOWS CLUSTERS OF SHOWERS AND THUNDERSTORMS WITH
HEAVY RAINS OVER CENTRAL IL FROM GALESBURG TO SPRINGFIELD AND
SHELBYVILLE NE AND DRIFTING SLOWLY ENE. THUNDERSTORMS CAUSED BY
LOW LEVEL WARM AIR ADVECTION IN TROPICAL AIR MASS OVER IL WITH
DEWPOINTS IN THE UPPER 60S AND LOWER 70S AND HIGH 850 MB DEWPOINTS
AROUND 13C. SCATTERED CONVECTION OVER NORTHERN IL AND LINE OF
CONVECTION AHEAD OF COLD FRONT FROM SE WI THROUGH SE IA AND NORTH
CENTRAL MO. MENARD COUNTY SHERIFF REPORTED MAJOR FLOODING ON ROUTE
97 FROM 1 TO 1.5 MILES SOUTH OF PETERSBURG AROUND 215 AM AND ALONG
HIGHWAY 29 FROM ATHENS TO ROUTE 123. SPRINGFIELD CAPITOL AIRPORT
MEASURED 3.20 INCHES OF RAIN IN JUST TWO HOURS FROM MIDNIGHT TO 2
AM CDT. SPRINGFIELD RECORDED 7.06 INCHES SO FAR THIS MONTH AND
TIES IT FOR THE 4TH WETTEST JULY ON RECORD. SPRINGFIELD IS UP TO
14.55 INCHES OF RAIN SINCE JUNE 1 AND 34.47 INCHES OF RAIN SINCE
JAN 1. SPRINGFIELD AVERAGES 35.56 INCHES OF RAIN IN A WHOLE
YEAR...AND ONLY 1.09 INCHES FROM THAT.

08Z/3 AM SURFACE MAP SHOWS AN UNSEASONABLY STRONG 988 MB LOW
PRESSURE JUST NE OF LAKE WINNIPEG WITH A STRONG COLD FRONT
EXTENDING ALONG THE MN/WI BORDER THROUGH CENTRAL IA/KS TO 1005 MB
LOW PRESSURE IN SE CO. ALOFT A STRONG 594 DM 500 MB SUBTROPICAL
RIDGE WAS SPRAWLED ACROSS THE SOUTHERN STATES WHILE UNSEASONABLY
STRONG 545 DM 500 MB WAS OVER LAKE WINNIPEG WITH BROAD UPPER LEVEL
TROF OVER THE NORTHERN ROCKIES/NORTHERN PLAINS AND NW GREAT LAKES.
DECENT SHORT WAVE WAS NEAR THE IL/IA BORDER ENHANCING CONVECTION
AHEAD OF IT OVER CENTRAL/NORTHERN IL.

SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
MODELS SHOW SHORT WAVE TROF PASSING EAST ACORSS CENTRAL/NORTHERN
IL EARLY THIS MORNING AND INTO EASTERN LOWER MI AND NW OHIO BY
18Z/SAT. STRONG COLD FRONT APPROACHES THE IL RIVER VALLEY DURING
EARLY AFTERNOON AND PASS I-55 BY 00Z/7 PM AND ACROSS SE IL TONIGHT.
HAVE LIKELY CHANCES OF CONVECTION TODAY ACROSS MUCH OF CENTRAL AND
INTO SE IL THIS AFTERNOON AND TONIGHT AS COLD FRONT COLLIDES WITH
TROPICAL AIR MASS. SPC HAS SLIGHT RISK OF MULTICELL CLUSTER TYPE
OF SEVERE STORMS THIS AFTERNOON AND EARLY EVENING FROM THE IL RIVER
SE TO LAWRENCEVILLE. THERE IS 15% OR GREAT CHANCE OF DAMAGING WIND
GUSTS AND LARGE HAIL. MODERATE INSTABILITY BUT TEMPERED SOME BY
EARLY MORNING CONVECTION/CLOUDS. WIND SHEAR IS WEAK AND BEST OVER
NORTHERN IL/IN. HEAVY RAIN MAY BE A BIGGER THREAT TODAY AND
TONIGHT WITH PRECIPITABLE WATER VALUES PEAKING FROM 2 TO 2.25
INCHES IN TROPICAL AIR MASS AHEAD OF COLD FRONT. COOLED HIGHS A
BIT WITH MORE CLOUD COVER RANGING FROM LOWER 80S NW OF THE IL
RIVER TO AROUND 90F IN SE IL WHERE MORE SUNSHINE POSSIBLE TODAY.

CONVECTION CHANCES DIMINISH TONIGHT NW OF I-70 ESPECIALLY AFTER
MIDNIGHT AS COLD FRONT MOVES ACROSS SE IL TOWARD THE OHIO RIVER
LATE TONIGHT. KEPT JUST A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS SUNDAY MORNING SE OF I-70 WITH MAIN CHANCES SE OF
LAWRENCEVILLE. HIGH PRESSURE OVER THE NORTHERN ROCKIES MOVES INTO
THE MO VALLEY SUNDAY AND FILTERS IN COOLER AND LESS HUMID AIR INTO
CENTRAL IL WITH MOSTLY SUNNY SKIES. HIGHS IN THE LOWER 80S WITH
DEWPOINTS SLIPPING INTO THE MID 50S NW AND LOWER 60S SE IL. A
COOLER NIGHT SUNDAY NIGHT WITH HIGH PRESSURE NEARBY OVER THE MID
MS VALLEY AND PROVIDING CLEAR SKIES AND LIGHT TO CALM WINDS. LOWS
IN THE UPPER 50S.

LONG TERM...MONDAY THROUGH FRIDAY.
A WELCOMED QUIET WEATHER PATTERN STILL EXPECTED DURING THE UPCOMING
WORK WEEK. HIGH PRESSURE OVER THE OHIO AND MID MS VALLEYS MONDAY
PROVIDES IL WITH ANOTHER NICE DAY. MEDIUM/EXTENDED RANGE MODELS SHOW
LARGE UPPER LEVEL LOW/TROF ACROSS CANADA AND THE NORTHERN TIER
STATES WHILE STRONG UPPER LEVEL RIDGE OVER THE SOUTHERN STATES WHICH
BUILDS INTO THE OHIO VALLEY DURING THE 2ND HALF OF THE WEEK. SURFACE
HIGH PRESSURE SLIPS OFF TO THE EAST OF IL BY TUE WITH SOUTHERLY FLOW
RETURNING TO IL. TEMPERATURES A BIT BELOW NORMAL EARLY IN THE WEEK
WILL GRADUALLY WARM BACK UP DURING THE WORK WEEK AS HUMIDITY LEVELS
RISE AS WELL WITH SUMMER TIME HEAT AND HUMIDITY RETURNING DURING
MID/LATE WEEK. SHORT WAVES RIDGING OVER THE TOP OF THE UPPER LEVEL
RIDGE COULD BRING A CHANCE OF CONVECTION TO NW IL FROM WED THROUGH
FRI AND MAYBE SLIGHT CHANCES OF THUNDERSTORMS OVER THE IL RIVER
VALLEY.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 12, 6:00 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT SAT JUL 12 2008

ILZ027>031-036>038-040>053-131100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
STARK-TAZEWELL-VERMILION-WOODFORD-
600 AM CDT SAT JUL 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS THIS MORNING OVER MANY AREAS
OF CENTRAL ILLINOIS...HOWEVER THE RISK FOR SEVERE WEATHER WILL BE
LOW. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TOWARD MIDDAY
AND LAST INTO THE EVENING HOURS. SOME OF THESE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS. IN ADDITION...TORRENTIAL RAINFALL WILL BE LIKELY WITH THE
STRONGER STORMS...WHICH MAY CAUSE FLOODING ESPECIALLY OVER AREAS
THAT SAW HEAVY RAIN EARLIER THIS MORNING. THE THREAT FOR SEVERE
WEATHER SHOULD END BY MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

ILZ054>057-061>063-066>068-071>073-131100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
600 AM CDT SAT JUL 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER EASTERN
AND SOUTHEASTERN ILLINOIS...HOWEVER THE RISK FOR SEVERE WEATHER
WILL BE LOW. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED
TOWARD MIDDAY AND CONTINUE TONIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS. TORRENTIAL RAINFALL WILL BE LIKELY WITH THE
STRONGER STORMS. THE THREAT FOR SEVERE WEATHER SHOULD END BEFORE
SUNRISE SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED TODAY AND TONIGHT.

In the hours before

Local storm report, Jul 12, 7:33 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 AM CDT SAT JUL 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MINONK                  40.90N 89.04W
07/12/2008  M2.31 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       HEYWORTH                40.31N 88.98W
07/12/2008  M3.22 INCH       MCLEAN             IL   MESONET

            12 HOUR TOTAL. SWOP REPORT.

&&

SCHAFFER
Local storm report, Jul 12, 7:53 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
753 AM CDT SAT JUL 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 SW PETERSBURG         39.99N 89.88W
07/12/2008  M3.13 INCH       MENARD             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SSW PETERSBURG        39.97N 89.87W
07/12/2008  M5.02 INCH       MENARD             IL   CO-OP OBSERVER

            24 HOUR TOTAL

&&

SCHAFFER
Local storm report, Jul 12, 8:08 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
808 AM CDT SAT JUL 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 N MASON CITY          40.23N 89.70W
07/12/2008  M2.35 INCH       MASON              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       VARNA                   41.04N 89.22W
07/12/2008  M2.30 INCH       MARSHALL           IL   CO-OP OBSERVER

&&

SCHAFFER
Local storm report, Jul 12, 8:24 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 AM CDT SAT JUL 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 N ATHENS              39.99N 89.72W
07/12/2008  M4.25 INCH       MENARD             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MORTON                  40.61N 89.47W
07/12/2008  M2.26 INCH       TAZEWELL           IL   CO-OP OBSERVER

            24 HOUR TOTAL

&&

SCHAFFER
Local storm report, Jul 12, 8:47 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
847 AM CDT SAT JUL 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HEAVY RAIN       8 E PETERSBURG          40.01N 89.70W
07/12/2008  M2.78 INCH       MENARD             IL   MESONET

            17 HOUR TOTAL

0700 AM     HEAVY RAIN       4 SW BEASON             40.11N 89.25W
07/12/2008  M3.10 INCH       LOGAN              IL   MESONET

            COCORAHS REPORT

0700 AM     HEAVY RAIN       1 SE LINCOLN            40.14N 89.35W
07/12/2008  M4.35 INCH       LOGAN              IL   MESONET

0700 AM     HEAVY RAIN       1 SE SPRINGFIELD        39.77N 89.63W
07/12/2008  M2.35 INCH       SANGAMON           IL   MESONET

            COCORAHS REPORT

0700 AM     HEAVY RAIN       6 NE LINCOLN            40.21N 89.29W
07/12/2008  M3.66 INCH       LOGAN              IL   MESONET

&&

SCHAFFER
Local storm report, Jul 12, 8:52 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
852 AM CDT SAT JUL 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLASH FLOOD      1 SW ATHENS             39.95N 89.74W
07/12/2008                   MENARD             IL   LAW ENFORCEMENT

            GRUDGEL BRIDGE RD AT PRICE RD CLOSED DUE TO LARGE
            MUDSLIDES BLOCKING THE ROAD.

0215 AM     FLASH FLOOD      1 S ATHENS              39.95N 89.72W
07/12/2008                   MENARD             IL   LAW ENFORCEMENT

            FLOOD WATER WASHED AWAY A BRIDGE AND ROAD ON THE SOUTH
            SIDE OF ATHENS. TIME ESTIMATED.

0215 AM     FLASH FLOOD      ATHENS                  39.96N 89.72W
07/12/2008                   MENARD             IL   LAW ENFORCEMENT

            PARTS OF ROUTE 29 FLOODED FROM ATHENS TO ROUTE 123 FROM
            VERY HEAVY RAINS.

0215 AM     FLASH FLOOD      1 S PETERSBURG          40.00N 89.85W
07/12/2008                   MENARD             IL   LAW ENFORCEMENT

            SEVERAL VEHICLES FLOODED ON ROUTE 97 1 TO 1.5 MILES SOUTH
            OF PETERSBURG FROM VERY HEAVY RAINS.

0445 AM     HEAVY RAIN       3 S GREENVIEW           40.04N 89.74W
07/12/2008  M3.59 INCH       MENARD             IL   MESONET

            24 HOUR TOTAL. 2.47 INCHES SINCE MIDNIGHT. SWOP REPORT.

0530 AM     FLASH FLOOD      5 N SPRINGFIELD         39.85N 89.64W
07/12/2008                   SANGAMON           IL   LAW ENFORCEMENT

            SEVERAL ROADS ACROSS NORTHERN SANGAMON COUNTY ARE CLOSED
            DUE TO HIGH WATER FROM EARLIER HEAVY RAIN.

0600 AM     HEAVY RAIN       PETERSBURG              40.01N 89.85W
07/12/2008  M2.18 INCH       MENARD             IL   MESONET

            12 HOUR TOTAL. SWOP REPORT.

0600 AM     HEAVY RAIN       RIVERTON                39.85N 89.54W
07/12/2008  M4.00 INCH       SANGAMON           IL   CO-OP OBSERVER

0600 AM     HEAVY RAIN       MOUNT PULASKI           40.01N 89.28W
07/12/2008  M4.02 INCH       LOGAN              IL   CO-OP OBSERVER

            24 HOUR TOTAL

0600 AM     HEAVY RAIN       SHERMAN                 39.89N 89.61W
07/12/2008  M6.50 INCH       SANGAMON           IL   CO-OP OBSERVER

            STANDING WATER IN THE YARD. 24 HOUR TOTAL.

0600 AM     HEAVY RAIN       2 SW ATHENS             39.94N 89.75W
07/12/2008  M5.19 INCH       MENARD             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0615 AM     HEAVY RAIN       8 E PETERSBURG          40.01N 89.70W
07/12/2008  M2.78 INCH       MENARD             IL   MESONET

            17 HOUR TOTAL

0700 AM     HEAVY RAIN       6 NE LINCOLN            40.21N 89.29W
07/12/2008  M3.66 INCH       LOGAN              IL   MESONET

0700 AM     HEAVY RAIN       1 SE SPRINGFIELD        39.77N 89.63W
07/12/2008  M2.35 INCH       SANGAMON           IL   MESONET

            COCORAHS REPORT

0700 AM     HEAVY RAIN       1 SE LINCOLN            40.14N 89.35W
07/12/2008  M4.35 INCH       LOGAN              IL   MESONET

0700 AM     HEAVY RAIN       4 SW BEASON             40.11N 89.25W
07/12/2008  M3.10 INCH       LOGAN              IL   MESONET

            COCORAHS REPORT

0700 AM     HEAVY RAIN       MORTON                  40.61N 89.47W
07/12/2008  M2.26 INCH       TAZEWELL           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 N ATHENS              39.99N 89.72W
07/12/2008  M4.25 INCH       MENARD             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       VARNA                   41.04N 89.22W
07/12/2008  M2.30 INCH       MARSHALL           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       2 N MASON CITY          40.23N 89.70W
07/12/2008  M2.35 INCH       MASON              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 SSW PETERSBURG        39.97N 89.87W
07/12/2008  M5.02 INCH       MENARD             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 SW PETERSBURG         39.99N 89.88W
07/12/2008  M3.13 INCH       MENARD             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       HEYWORTH                40.31N 88.98W
07/12/2008  M3.22 INCH       MCLEAN             IL   MESONET

            12 HOUR TOTAL. SWOP REPORT.

0700 AM     HEAVY RAIN       MINONK                  40.90N 89.04W
07/12/2008  M2.31 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       SPRINGFIELD             39.78N 89.64W
07/12/2008  M3.51 INCH       SANGAMON           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 N SPRINGFIELD         39.82N 89.64W
07/12/2008  M4.04 INCH       SANGAMON           IL   ASOS

            18 HOUR TOTAL

0700 AM     HEAVY RAIN       LINCOLN                 40.15N 89.37W
07/12/2008  M2.82 INCH       LOGAN              IL   OFFICIAL NWS OBS

            18 HOUR TOTAL

&&

SCHAFFER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:40 AM CDTAreal Flood AdvisoryILXCass, Menard, Morgan, Sangamon6 hr
Jul 12, 1:50 AM CDTFlash Flood WarningILXLogan, Menard, Sangamon4 hr
Jul 12, 3:19 PM CDTFlash Flood WarningILXLogan, Menard, Sangamon3 hr
Jul 12, 4:35 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt55 min
Jul 12, 4:45 PM CDTSevere Thunderstorm WarningILXChampaign45 min
Jul 12, 4:52 PM CDTSevere Thunderstorm WarningILXShelby38 min
Jul 12, 5:04 PM CDTFlash Flood WarningILXChampaign3 hr
Jul 12, 5:14 PM CDTSevere Thunderstorm WarningILXVermilion51 min
Jul 12, 5:19 PM CDTFlash Flood WarningILXEffingham, Shelby3 hr
Jul 12, 5:29 PM CDTSevere Thunderstorm WarningILXEdgar50 min
Jul 12, 5:42 PM CDTFlash Flood WarningILXCumberland3 hr
Jul 12, 5:58 PM CDTSevere Thunderstorm WarningILXJasper30 min
Jul 12, 6:50 PM CDTAreal Flood AdvisoryILXCrawford, Lawrence, Richland6 hr

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.